MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE NAV Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE NAV Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Lot Number 0039055553
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter guidewire stuck occurred.It was reported that a farawave catheter was selected to treat a paroxysmal atrial fibrillation (paf).During procedure, when the catheter was in the left atrium (la) and while advancing the guidewire into the right inferior pulmonary vein (ripv), the guidewire was unable to be retracted.The physician undeployed the catheter into the sheath and unfortunately pulled the tissue that was stuck into the guidewire.Troubleshooting was performed; it was attempted to advance the guidewire slightly and then retract it, but it did not work.A non-boston scientific guidewire was used.The catheter has been received at boston scientific's post market laboratory where it is awaiting analysis.It was informed that there were no issues with the guidewire prior to insertion and no catheter malfunctions were present.Also, no deployment issues were reported.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Device technical analysis the referenced farawave was returned for analysis.Visual inspection was conducted to evaluate the device for damage or anomalies related to the stuck guidewire complaint reported in the field.The catheter was returned with a guidewire still inserted.Additionally, tissue and dried blood were observed at the distal tip of the cage.Functional testing was performed.The guidewire returned within the catheter was carefully removed, and a new guidewire was successfully introduced through the catheter.The catheter was then deployed to both the basket and flower configurations without difficulty.The distal tip of the cage was examined under microscope.Following removal of the guidewire, the guidewire was also examined microscopically and was found to contain tissue and dried blood.Review of provided images with the reported event noted that the two provided pictures showed some tissue on the tip of the spline cage.Device history record review it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review the farawave catheter instruction for use (ifu) was reviewed and includes warnings and precautions regarding catheter and guidewire manipulation and the potential for cardiac perforation or tissue damage.The ifu provides precautions regarding guidewire advancement and retraction when positioning the catheter on cardiac structures and provides instructions for management when resistance is encountered during guidewire manipulation.The available information does not establish that the device was used in a manner inconsistent with the applicable instructions for use.Although tissue interaction and resistance during guidewire manipulation were reported, there is insufficient information to determine that a specific ifu instruction was not followed.Review of the ifu confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review a risk review performed for the farawave device confirmed that the event of guidewire stuck and tissue damage are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the farawave device is acceptable.Investigation conclusion boston scientific has assigned an investigation conclusion code of no problem detected was selected for the reported allegation of guidewire stuck.The allegation was unable to be confirmed, and no evidence or abnormalities were observed during the analysis.Based on the available information, tissue damage was reported when tissue was observed at the tip of the catheter or guidewire following removal from the patient.No evidence of a farawave malfunction or product performance issue was identified that would explain the tissue interaction.Therefore, the available information supports catheter and guidewire manipulation during the procedure as the most probable contributor to the reported tissue damage, and adverse event related to procedure was selected for this allegation.

Brand Name
FARAWAVE NAV Pulsed Field Ablation Catheter
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50113632
Report Number2124215-2026-41399
Device Sequence Number10219862
Product Code QZI
UDI-Device Identifier00191506043209
UDI-Public(01)00191506043209(17)271004(10)39055553
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0039055553
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown